# SDR 20001115SH005

- Difficulty date: April 21, 2000
- Submitted: November 15, 2000
- Operation: Air carrier
- Aircraft: N841AB
- Make and model: Airbus A310-324
- Aircraft serial: 686
- Engine: Pwa PW4152
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Stator
- Condition: Failed
- Location: Hp Compressor
- Part time: 15,832 hours, 6,469 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, M, J
- Precautionary procedure: E, A

## Discrepancy

KIN/JFK - FLT JM 017 - EN ROUTE, FLIGHT DIVERTED DUE BAD WEATHER.  AFTER TAKEOFF AND DURING CLIMB PHASE AT 17,000 FEET, A LOUD BANG WAS HEARD FOLLOWED BY THE NR 1 ENGINE EGT GOING OVER ITS LIMIT.  ENGINE WAS SHUT DOWN AND THE AIRCRAFT RETURNED.  INSPECTION PERFORMED SHOWING NO SIGN OF FOREIGN OBJECT INGESTION, HOWEVER, SMALL METAL PARTICLES OBSERVED IN EXHAUST NOZZLE.  DETERMINED THE ENGINE HAD SURGED AND WAS REPLACED.  A STATOR 6 VARIABLE VANE FAILED CAUSING DAMAGE TO HP COMPRESSOR.  AIRCRAFT RETURNED TO SERVICE.  (X)
